MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - COMPREHENSIVE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - COMPREHENSIVE; ALIGNER, SEQUENTIAL
Model Number 9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had symptoms of loss of teeth ll7 and lr7.No additional information is available at this time.Attempts to obtain additional information about the event were unsuccessful.
 
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost." no root cause provided.Align's clinical review noted that initial lower occlusal photograph showed a small brown dot on the occlusal surface of ll7 and small class ii mesial and distal restorations on lr7, with yellowish discoloration noted centrally on both teeth.According to the most recent prescription form, the patient completed 18 of 36 aligners from the invisalign primary order, and while programmed movements were present, none were considered clinically significant.There is no conclusive evidence provided that supports or opposes whether the invisalign primary order caused or contributed to the reported permanent damage.Based on the available information, the patient had permanent damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the event, and the date (b3) is based on the timelines reported to align and compared to patient information.

Brand Name
INVISALIGN SYSTEM - COMPREHENSIVE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte
2820 orchard parkway
san jose, CA 95134
MDR Report Key25094530
Report Number2953749-2026-01671
Device Sequence Number5005186
Product Code NXC
UDI-Device Identifier00816063020189
UDI-Public(01)00816063020189(10)0205327004(13)241212(91)2645033118N
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9000
Device Lot Number205327004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age46 YR
Patient SexMale